MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RotaLink? Plus; catheter, coronary, atherectomy

BOSTON SCIENTIFIC CORPORATION RotaLink? Plus; catheter, coronary, atherectomy
Model Number H749236310020
Medical Device Problem Codes Entrapment of Device (1212); Nonstandard Device (1420)
Health Effect - Clinical Code Perforation (2001)
Date of Event 02/05/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
E1 initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that the patient expired.The 70% stenosed target lesion was located in the moderately tortuous and moderately calcified artery.A 1.25mm rotablator plus and 330cm rotawire were selected for use.During the procedure, while doing rotational atherectomy angioplasty, the burr stuck and induced a perforation, which caused the patient to expire.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device technical analysis: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Risk review: a risk review was completed and confirmed that the events of stuck in lesion, vessel trauma (perforation), and death were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labelling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: based on a thorough review of the dhr and reported complaint, the most probable cause for this complaint was considered adverse event related to procedure.The reported event indicated that the burr became stuck and induced a perforation, leading to patient death.The device was not returned for analysis.A review of the dhr indicates that the device was manufactured per specification.The instructions for use include testing of the device before usage within the body and state that use of the device is to be discontinued if evidence of a failure or damage is present.As the reported events do not indicate any device damages or failures during unpackaging, preparation, or testing, it was considered likely that the reported stuck burr and cascade of patient events occurred due to factors encountered during the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device technical analysis: the device was returned for analysis.Inspection of the device found that the advancer knob returned dismantled from the advancer body which was able to be reaffixed without issue.At 2.2cm distal from the strain relief, the sheath was kinked.At 2.5cm distal from the strain relief, the sheath was detached (torn); the distal portion of the sheath from the detachment failed to return for further analysis.At 16cm from the proximal end of the handshake connection, the coil was detached, and it was also detached at the burr end of the device.The distal portion of the coil detachment, which consisted of 125cm in length, was stretched.The burr returned detached and on the wire which was moveable; however, despite burr movement, the burr was unable to be removed from the wire due to wire damage present.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Risk review: a risk review was completed and confirmed that the events of stuck in lesion, vessel trauma (perforation), and death were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labelling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: based on a thorough review of the dhr and reported complaint, the most probable cause for this complaint was considered adverse event related to procedure.Product analysis failed to confirm the reported events as clinical circumstances could not be replicated.Analysis found that just distal to the strain relief of the burr housing, the coil was detached and the sheath was detached (torn) and kinked.The damages present are consistent with a known technique used where the catheter portion of the device is cut near the proximal end to aid in device retrieval from the patient.The distal portion of the sheath failed to return for further analysis.The distal segment of the coil was found to be stretched and detached at the burr end of the device.This segment was able to be removed from the returned wire portion with minimal resistance due to the coil damage present.The burr returned detached and moveable on the wire; however, the damage present to the wire prevented burr removal.The instructions for use include testing of the device before usage within the body and state that use of the device is to be discontinued if evidence of a failure or damage is present.As the reported events do not indicate any device damages or failures during unpackaging, preparation, or testing, it was considered likely that the reported stuck burr, the cascade of patient events, and device damages occurred due to factors encountered during the procedure.

Brand Name
RotaLink? Plus
Common Device Name
catheter, coronary, atherectomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(763)494-1632
MDR Report Key24484630
Report Number2124215-2026-11393
Device Sequence Number4966988
Product Code MCX
UDI-Device Identifier08714729316411
UDI-Public(01)08714729316411(17)270225(10)36170859
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749236310020
Device Catalogue NumberH749236310020
Device Lot Number0036170859
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/10/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer03/17/2026
Not provided
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date04/06/2026
08/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Guidewire - Rotawire-IC 330cm
Outcome Attributed to Adverse Event Death;
Patient Age78 YR
Patient SexMale